I was prescribed 50 milligrams of tramadol a day. I have been taking this for about 3 years now. My memory is really bad. Sometimes I can't even remember things that happened two days ago. I used to be a heavy drinker but, my memory was even good from that. It has only been since I started taking the tramadol that I feel my memory has significantly declined. Along with this I have been extremely irritable, anxious, and impatient. I am also taking 40 mgs of Celexa (antidepressant) daily. Has anyone else experienced this?
Tmaginley22; YES ALL OF YOUR SYMPTOMS ARE LISTED AS SIDE EFFECTS OF TRAMADOL and since you put down the Celexa I double checked for Interactions which well make the side effects worse is the same doctor prescribing both? ANYWAY call your doctor today.And point out that it list a MAJOR interaction taking both of these together and tell him or her what is going on. sometimes they have to taper you off the Tramadol. don't get upset you can take these together, but they have to monitor it very close.But tell your doctor you want off the Tramadol because of the Drug Interaction and the side effects. Here is a copy and paste of the drug Interaction between the 2 medications. Chuck1957
Interactions between your selected drugs
Applies to: Tramal (tramadol), Celexa (citalopram)
Talk to your doctor before using traMADol together with citalopram. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should contact your doctor immediately if you experience these symptoms while taking the medications. Using traMADol with citalopram may also increase the risk of seizures not related to the serotonin syndrome. The interaction may be more likely if you are elderly, undergoing alcohol or drug withdrawal, have a history of seizures, or have a condition affecting the central nervous system such as a brain tumor or head trauma. You should avoid or limit the use of alcohol while being treated with these medications. Avoid driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.))))) OKAY CHECK WITH YOUR DOCTOR ASAP. and again this can make the side effects worse with the tramadol all of yours are listed plus the drug Interaction. A good idea is to fill your prescriptions all at one pharmacy and always tell a doctor that you are taking Celexa. Have a good day.Call your doctor.please. Chuck1957 feel free to post questions we have a bunch of great people here that are more than willing to help.Chuck1957
That is very interesting chuck1957, the same doctor has prescribed me both. Every 3 months I see him and he refills both medications. I've read of the interaction online and my wife has told me of it, but my doctor has never said anything. I didn't think that there was anything to worry about.
Hi, i took Tramadol for a long time and yes i definitely got the irritability and impatience. Memory loss also started to occur. However at such a low dose, i am surprised you are experiencing these side effects... I was taking much higher doses, and these symptoms were stronger as my dose increased. Of course you are susceptible to side effects at any dose. I also took Citalopram alongside and had no issues. Of course you need to adhere to the warnings for the rare possibility of contracting Serotonin syndrome, make yourself aware of the symptoms that occur if you are edging in to this area. Many people take SSRI's alongside Tramadol with no issue. However, as you are on such a low of Tramadol you should be able to discontinue quite easily, and you might want to consider a different analgesic which doesn't carry the side effects that you are experiencing...
I am taking half of that, after the first dose i found i dont need that much and cut em all in half now, well cut like 75% or so of them, making it like 25mg or so. i dont think i am having memory problems like you describe, if anything i think it has to do with me getting old, seems the vitamins i take help with that, but thing is, i forget, no joke, to take them most of the time. and keeping up with the MEDS i take is not easy. and have to be careful cause one of them is WARFRIN. cant compare the drinking part, as I was never heavy into anything, i have never smoked, drank coffee, etc. I can be impatient, but i am trying to deal with that, i dont think it is because of any drug that i am on currently. [Tmaginley], how long have you been taking the Tramadol, seems i didnt catch that, and are you still taking it, and what dose? do you feel it effects the way you sleep at night, wake up alot more then without it. dont get a rested sleep as you feel you should.
feel sleepy some times of the days even to the point your eyes seem to cannot stay open? hope you dont mind me adding the rest of what follows, thank you
After reading this and some others, that were posted around june/2010, to this and other questions about the drug tramadol HCLand its side effects, etc. I am concerned about taking it at all, mostly the long term affects, doesnt seem to be anything major going on, but the first one I took just before going to sleep, it sure effected me in my sleeping, got rid of the pain, but it was a weird nights rest to say the least. since then i have it seems to have settled down, btw, that dose was 50mg tab. i am right now taking pretty much daily a dose of one cut in half, that would make it about 25mg., per day. sometimes a Tylenol added to that, two 500 mg caplets per 25mg tramadol, not all the time. the bottle they gave me, the VA, states, [TAKE ONE TABLET BY MOUTH EVERY 6 HOURS AS NEEDED FOR PAIN] and even with this dose i seem to be having symptoms, they also have me on because of heart disease, [i have a new saint jude mitral valve, this past June/05/2015] and i am on a few meds for that, blood pressure, blood thinners, degozin, metropolin, baby asprin/80mg, i will list em all if there may even be interactions? what i am asking i am not quite sure myself, and what i should be concerned about, again i at this point i am not quite sure, but with all this stuff they have me taking, and if there is anything i should know, i am here and online to try and find out. as some of those meds i listed, i am sure i spelled them wrong. thank you. HHO
Wow..I had no idea that was a side effect I have taken ultram/Tramadol off and on for years but have been on it as a prn last 8 months and memory has been getting worse..I have had issues with memory since car accident few years ago but that was just like I can't remember certain word at times my memory has always been exceptional and I just researched today and realized that's what may be happening..and I also don't sleep like I used to
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2010 • 1 answer
Posted 25 May 2014 • 2 answers
Posted 23 Jan 2015 • 1 answer
Posted 10 Mar 2015 • 3 answers
Posted 22 Nov 2016 • 2 answers